Abdominal pain with nausea

Discussion in 'Fibromyalgia Main Forum' started by Meerkat60, May 10, 2003.

  1. Meerkat60

    Meerkat60 New Member

    I'm new to the board (just found it today) and I wanted to ask if anyone had experienced similar symptoms to the ones I am currently having. I've had FMS for several years and have had mild IBS for most of that time. In the past couple of weeks I have had extreme fatigue (with my FMS I usually have severe pain but mild fatigue), stomach pain, back pain from my waist to my lower back, abdominal pain, and nausea with very little appetite. I haven't actually vomited but I feel a little sick on my stomach all the time. I have had acid reflux for several years and take Prilosec. In the past couple of months my doctor switched me from Codiene to Vicoden, and also started me on Paxil. But I've only had these symptoms for a couple of weeks so it doesn't seem like it would be side effects to the medication. Any info would be appreciated. Thanks.

    Renee
  2. kezza_nottm

    kezza_nottm New Member

    I suffer from sometimes quite severe abdominal pain mainly caused by my IBS and acid reflux

    I find that Zantac or Ranitidine is quite useful at easing the nausea and pain associated with reflux

    My symptoms of only started recently it probably is the FM/CFS causing the problem but I would get it checked out anyway.

    Take care

    Kez
  3. Bacci

    Bacci New Member

    Such a great name, I love it:) Anyway, it's always such a relief (in a pathetic way) to read that other people are dealing with the mass of symptoms that I am dealing with too. Yes I have had nausea for almost five years, but moreso in the last two. I get frequent stomach pains and in the last year have developed acid reflux disease. I currently take Prevacid which helps the reflux to some degree but not entirely. I am also taking a DGL (deglyczherized? licorice) which is a natural treatment for stomach acid, and nausea. I am tapering off Paxil but also take several other meds. The thing is, all these drugs list nausea and other stomach ailments as side effects so it's always difficult to figure out what is causing it. I have also gone off all my meds and still had all the stomach problems. Somehow, I have managed to continue eating through all this nausea--I think it's an acquired skill--that, or I am just a pig:) I have talked to my MD about it and he has warned me off of certain foods that are hard on the stomach, esp with acid reflux--peppermint, chocolate, coffee, caffeine, alcohol, tomatoes, citrus fruits, etc Pretty much if you enjoy eating it, you can't have it. I have yet to find anything that seems to work to prevent it but when it comes on, the DGL seems to settle things a bit. Also, I just started Hydrocodone (vicodin) and have taken it before without stomach problems, but soem people get nauseous from that too.

    I hope you are able to figure it all out though and welcome to the board!!
    Bacci